Friday, December 17, 2010

Whine time

When I saw Melissa at the clinic on Monday, she said that she would let me know if Dr. Alyea wanted to increase the prednisone.

I didn't hear anything all week, so I thought I had dodged a bullet.

Until yesterday, that is, when I got a voicemail from Melissa saying that they want me to increase to 20 mg. This is still not a huge dose, but it sure is higher than 5.

She said it will probably get my liver to where it's supposed to be and also help my platelets.

I whined to Katie this morning.

"Better prednisone and platelets than no prednisone and no platelets," she said.

Well put.

I walked into yoga last night limping, and Erin asked what the problem was. I told her about the recurrence of the dreaded and dreadful plantar fasciitis.

"This is the worst thing that's ever happened to me," I wailed.

She knows better, and of course I do too. We both cracked up.

She devoted some time to exercises stretching and massaging the sole of the foot and talking about fascia, the layer of fibrous tissue that permeates the body.

I had intended to wear the boot to bed last night. I thought I saw it sticking up from a box of stuff. Then I realized that I was seeing wrist braces, which I had worn when I had twinges of carpal tunnel syndrome from typing so much at work. I looked really great back then when I went to bed with wrist braces and a big black boot.

I remembered lending the boot to a fellow plantar fasciitis sufferer, but I couldn't remember getting it back. I called her and she said she still had it. She brought it over this morning, so tonight I'll put it on.

I hope at least my wrists hold out.

4 comments:

Nelle said...

Hope the boot really helps.

PJ said...

I'm worried my doc is going to up my prednisone when she sees me this week. I've been having rashes erupt on my body, not itchy but most likely gvh. Sigh. Whine. Bitch. Moan.

Dalla said...

I have just found your blog by chance. You are doing so well :-) In your latest photos, you look so healthy. I wish you all the best for Christmas and with your continued medical recovery. I will be following your progress

With much love and good wishes from a fellow running mum of teenagers and owner of a lab sized dog over in London, England.

Ann said...

The dermatologist discovered GvHD in my mouth and on my abdomen last week. I'm still on 32mg of medrol every other day, so I'm also worried that my taper may stop. Grrrr. Sorry about your foot.